Alert archive / North Carolina / Flash Flood Warnings in 2006
Flash Flood Warning 23, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 5, 2006, 9:46 PM EDT for Rockingham County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2006, 9:46 PM EDT (01:46 UTC)
- Expired
- Jul 6, 2006, 1:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Rockingham County, NC
The radar
The Roanoke radar (KFCX), 75 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 060146 FFWRNK NCC157-060545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 946 PM EDT WED JUL 5 2006 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 145 AM EDT * AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM SEVERAL THUNDERSTORMS MOVING EAST AT 20 MPH THROUGH NORTH AND CENTRAL ROCKINGHAM COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER TURN AROUND...DONT DROWN. PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3653 8001 3629 8001 3639 7953 3653 7953 $$ RCS
3 follow-up statements
000 WGUS71 KRNK 060239 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1035 PM EDT WED JUL 5 2006 NCC157-060545- ROCKINGHAM NC- 1035 PM EDT WED JUL 5 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR ROCKINGHAM COUNTY... AT 1030 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL ROADS UNDER WATER FROM VERY HEAVY RAINFALL ACROSS CENTRAL AND NORTHEAST PORTIONS OF ROCKINGHAM COUNTY. THE STORMS PRODUCING THIS HEAVY RAIN WERE LOCATED NEAR WENTWORTH...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARRISONS CROSSROADS...EDEN...OREGON HILL...LAWSONVILLE...DRAPER... RUFFIN AND MAYFIELD. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA OVER THE NEXT TWO HOURS...WHICH WILL CAUSE ADDITIONAL RISES ON AREA CREEKS AND DRAINAGE AREAS...AND MAY LEAD TO ADDITIONAL ROADS UNDER WATER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3653 8001 3627 8000 3626 7955 3653 7953 $$ LAWRENCE
000 WGUS71 KRNK 060510 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 107 AM EDT THU JUL 6 2006 NCC157-060545- ROCKINGHAM NC- 107 AM EDT THU JUL 6 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR ROCKINGHAM COUNTY... AT 104 AM EDT...SOME LOCALIZED HEAVY RAIN WAS STILL OCCURRING OVER PORTIONS OF THE COUNTY. LAW ENFORCEMENT WAS REPORTING NO INSTANCES OF SIGNIFICANT FLOODING...HOWEVER FLOODING CAN BE HARD TO DETECT AT NIGHT. SOME ROADWAYS MAY BE FLOODED AND VERY HAZARDOUS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3653 8001 3627 8000 3626 7955 3653 7953 $$ JDS
000 WGUS71 KRNK 060538 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 137 AM EDT THU JUL 6 2006 NCC157-060545- ROCKINGHAM NC- 137 AM EDT THU JUL 6 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 AM EDT FOR ROCKINGHAM COUNTY... AT 1:30 AM...LAW ENFORCEMENT WAS REPORTING NO INSTANCES OF SIGNIFICANT FLOODING...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 1:45 AM. LAT...LON 3653 8001 3627 8000 3626 7955 3653 7953 $$ RCS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 8:33 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 5, 8:33 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
833 PM EDT WED JUL 5 2006
.SHORT TERM /REST OF TONIGHT/...
HAVE DONE A QUICK UPDATE TO REMOVE MENTION OF SVR THUNDERSTORM
WATCH FOR ALL BUT THE FAR SOUTHEAST WHERE DECENT INSTABILITY
REMAINS AND BOUNDARY CONVERGENCE APPEARS TO BE ENHANCING COVERAGE
OF CONVECTION. WILL ALSO LET THE FLASH FLOOD WATCH RIDE THROUGH
THE NIGHT GIVEN APPROACH OF FRONT FROM THE WEST AND UPR SYSTEM AND
ASSOCIATED JET DYNAMICS CONTINUING TO PROVIDE DECENT CHANCES FOR
PRECIP OVERNIGHT. HAVE NOT CHANGED MUCH ELSE IN THE GOING FCST AS
THINGS LOOK PRETTY GOOD. EXPECT POTENTIAL FOR ANOTHER ROUND OF
HEAVIER PRECIP SOMEWHERE AROUND 06Z TONIGHT AS WEAK SHORTWAVE
RIDES NORTHEAST ACRS THE REGION WHILE APPROACHING FRONT PROVIDES A
CONCENTRATED FOCUS FOR HEAVIER QPF AMOUNTS. ALSO EXPECT FOG
DEVELOPMENT THROUGHOUT THE NIGHT...PARTICULARLY OVR THE WEST WHERE
SOME CLEARING MAY TAKE PLACE LATE TONIGHT. TEMPS TO REMAIN QUITE
WARM ACRS THE EAST IN JUICY AIRMASS WITH WESTERN AREAS LIKELY TO
DROP TOWARD MORNING GIVEN INFLUX OF DRIER AIRMASS AS SFC RIDGE
BEGINS TO BUILD EAST.
WILL DO ANOTHER UPDATE AROUND 9 PM TO GET RID OF REMAINDER OF
COUNTIES IN SVR TSTORM WATC.
&&
.PREV DISCUSSION...
(ISSUED 728 PM EDT WED JUL 5 2006)
AVIATION...
APPEARS THAT HEAVIEST RAIN THREAT IS COMING TO AN END WITH MAIN
BATCH OF PRECIP MOVING THROUGH EASTERN AREAS BY 02Z OR SO.
HOWEVER...AS COLD FRONT CONTINUES ITS SLOW APPROACH FROM THE WEST
OVERNIGHT...STILL EXPECT OCCASIONAL ROUNDS OF SHOWERS/PERHAPS A
THUNDERSTORM THROUGH ABOUT 12Z...AND PERHAPS A BIT BEYOND ACRS THE
EAST. ANTICIPATE MAINLY MVFR CEILINGS/VISBYS WITH PLENTY OF
MOISTURE HANGING AROUND AND MAYBE AN OCCASIONAL BREAK IN THE SKY
COVER...WITH POTENTIAL FOR MORE LOCALIZED DENSE FOG/LOWER CIGS IN
THE VALLEYS WHERE CONDS MAY APPROACH VLIFR FROM TIME TO TIME.
CONDS WILL IMPROVE QUICKLY TOMORROW MORNING AS FRONT MOVES THRU
THE REGION AND MUCH DRIER AIR POURS SOUTH INTO THE REGION. EXPECT
HIGHER CIRRUS MAY HANG TOUGH ACRS THE EAST WITH JUST SOME SCATTERED
CU DEVELOPMENT ELSEWHERE THROUGH THE END OF THE TAF PERIOD.
PREV DISCUSSION...
(ISSUED 228 PM EDT WED JUL 5 2006)
SHORT TERM /TONIGHT THROUGH THURSDAY/...
THIS AFTERNOON A SURFACE FRONT WAS POSITIONED ALONG THE OHIO RIVER
VALLEY. A SHORTWAVE TROUGH WAS RIDING ALONG THIS FRONT ACROSS KY/TN.
THIS FEATURE WILL CONTINUE TO RIDE ALONG THE FRONT INTO THE FORECAST
AREA BY THIS EVENING...AND THE FRONT WILL THEN SUBSEQUENTLY PROGRESS
THROUGH THE AREA THE REMAINDER OF THE NIGHT...EXITING THE FAR
SOUTHEAST PART OF THE AREA THURSDAY MORNING.
THE CONCERN WILL BE TWO FOLD TONIGHT. FIRST A SEVERE THUNDERSTORM
WATCH WILL BE IN EFFECT THE REMAINDER OF THIS AFTERNOON THROUGH 900
PM THIS EVENING FOR ALL OF THE NORTH CAROLINA COUNTIES IN OUR
JURISDICTION AND ALL BUT BATH COUNTY IN OUR VIRGINIA JURISDICTION.
THE SEVERE WEATHER THREAT WILL BE MAINLY FOR DAMAGING WINDS WITH
LARGE HAIL A SECONDARY THREAT.
THE SECOND CONCERN THE REST OF THIS AFTERNOON AND TONIGHT WILL BE
FOR POTENTIALLY FLASH FLOOD CAUSING HEAVY RAIN ACCOMPANYING THE
EXPECTED SHOWERS AND STORMS OVERNIGHT. HAVE EXPANDED THE FLASH FLOOD
WATCH TO INCLUDE A GREATER PORTION OF OUR AREA OF
RESPONSIBILITY...NAMELY A GREATER PORTION OF THE ROANOKE
VALLEY...ALL THE NEW RIVER VALLEY...AND THE MOUNTAIN EMPIRE REGION
OF SOUTHWEST VIRGINIA. AVERAGE RAINFALL TOTALS IN THE FLASH FLOOD
WATCH AREA WILL AVERAGE 0.75 TO 1.25 INCHES...BUT LOCALLY HEAVIER
AMOUNTS IN THE 2 TO 3 INCH RANGE WILL BE POSSIBLE.
EXPECTING PRECIPITATION TO END WEST OF THE BLUE RIDGE THURSDAY
SHORTLY AFTER SUNRISE...AND BY THE MID-AFTERNOON IN AREAS NEAR AND
EAST OF DANVILLE VA. PARTS OF THE GREENBRIER AND NEW RIVER VALLEYS
MAY SEE PATCHY RIVER VALLEY FOG FROM LATE TONIGHT INTO EARLY
THURSDAY MORNING...AS THE RAIN ENDS AND SKIES BEGIN TO SEE SOME
BREAKS.
LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THURSDAY NIGHT THROUGH SUNDAY NIGHT COOL HIGH PRESSURE BUILDS INTO
AND THEN OVER THE AREA. THIS FEATURE SHOULD ALLOW FOR LIMITED CLOUD
COVER AND COOLER THAN AVERAGE TEMPERATURES. SOME PATCHY VALLEY FOG
WILL STILL BE POSSIBLE IN THE GREENBRIER AND NEW RIVER VALLEYS LATE
THURSDAY NIGHT AND EARLY FRIDAY MORNING.
BY MONDAY...THE CENTER OF THE SURFACE HIGH WILL BE EAST OF THE
AREA...AND THE UPPER LEVEL FLOW BECOMES MORE ZONAL ACROSS THE
REGION...AND HEIGHTS WILL BE GENERALLY ON THE RISE. THIS TRANSLATES
INTO GRADUAL WARMING TREND FOR EARLY NEXT WEEK...AND ALSO BETTER
CHANCES AS THE WEEK PROGRESSES FOR SHOWERS AND STORMS AS LOW LEVEL
MOISTURE AND INSTABILITY INCREASE IN ADVANCE OF A SHORTWAVE TROUGH
MOVING INTO THE MIDWEST.
AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE COUNTY
WARNING AREA AHEAD OF A COLD FRONT CROSSING SOUTHEAST THROUGH THE
REGION. CONDITIONS WILL BE MVFR TO IFR DUE TO CEILINGS AND
VISIBILITIES...ESPECIALLY IN THUNDERSTORMS WITH VERY HEAVY RAIN.
ONCE THE FRONT GOES THROUGH AND THE SHOWERS END...CONDITIONS WILL
IMPROVE QUICKLY TO VFR.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH FOR VAZ007-009>017-022-032>034-043>047-058-
059 UNTIL 9 AM THURSDAY.
NC...FLASH FLOOD WATCH FOR NCZ001>006-018>020 UNTIL 9 AM THURSDAY.
WV...FLASH FLOOD WATCH FOR WVZ042 UNTIL 9 AM THURSDAY.
&&
LAWRENCEHazardous weather outlook, Jul 5, 4:49 AM EDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 449 AM EDT WED JUL 5 2006 NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045- 060500- ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-GREENBRIER- 449 AM EDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL FROM THUNDERSTORMS MAY PRODUCE ISOLATED FLOODING AND SMALL CREEKS...STREAMS AND URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. NCZ004>006-VAZ043>047-058-059-060500- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 449 AM EDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. WIDESPREAD THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO DEVELOP TODAY AND TONIGHT. AS A RESULT OF THIS AND RAINFALL FROM LATE TUESDAY NIGHT...THERE IS AN ENHANCED RISK OF FLASH FLOODING. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 5, 5:39 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 539 PM EDT WED JUL 5 2006 VAZ045-052245- CAMPBELL VA- 539 PM EDT WED JUL 5 2006 ...STRONG THUNDERSTORM THIS EVENING WITH HEAVY RAINS... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF BROOKNEAL...OR ABOUT OVER LONG ISLAND...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...GLADYS AT 545 PM EDT...HAT CREEK AT 600 PM EDT...SPRING MILLS AT 605 PM EDT... THIS STORM CAN PRODUCE HEAVY RAINS...DANGEROUS LIGHTNING AND WIND GUSTS TO 40 MPH. EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING THE NEXT HOUR. PONDING OF WATER IS POSSIBLE IN LOW LYING AND POOR DRAINAGE AREAS. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KK
Special weather statement, Jul 5, 6:04 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 604 PM EDT WED JUL 5 2006 NCZ005-006-052300- ROCKINGHAM NC-CASWELL NC- 604 PM EDT WED JUL 5 2006 ...STRONG THUNDERSTORM THIS EVENING WITH HEAVY RAINS... AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF CAMP SPRINGS...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...CAMP SPRINGS AT 610 PM EDT...JERICHO AT 620 PM EDT...BAYNES AT 625 PM EDT...PROSPECT HILL AT 635 PM EDT...TOPNOT...HIGHTOWERS AT 640 PM EDT...LEASBURG AT 655 PM EDT... THIS STORM CAN PRODUCE HEAVY RAINS...DANGEROUS LIGHTNING AND WIND GUSTS UP TO 40 MPH. EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING THE NEXT HOUR. PONDING OF WATER IS POSSIBLE IN POOR DRAINAGE AND LOW LYING AREAS. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR ANY UPDATES ON THIS STORM. KK
Special weather statement, Jul 5, 6:34 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 634 PM EDT WED JUL 5 2006 VAZ032-043-052330- PATRICK VA-HENRY VA- 634 PM EDT WED JUL 5 2006 ...STRONG THUNDERSTORM THIS EVENING WITH HEAVY RAINS... AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF SPENCER...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...FIELDALE AT 640 PM EDT... VILLA HEIGHTS...COLLINSVILLE AT 645 PM EDT...MARTINSVILLE CITY AT 650 PM EDT...CHATMOSS AT 655 PM EDT...LEATHERWOOD...AXTON AT 705 PM EDT... THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINS...DANGEROUS LIGHTNING AND WIND GUSTS TO 40 MPH. EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING THE NEXT HOUR. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KK
Special weather statement, Jul 5, 7:22 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 722 PM EDT WED JUL 5 2006 VAZ058-060015- HALIFAX VA- 722 PM EDT WED JUL 5 2006 ...STRONG THUNDERSTORM WITH HEAVY RAINS THIS EVENING... AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF VIRGILINA...MOVING NORTHEAST AT 25 MPH. THIS STORM CAN PRODUCE HEAVY RAIN...FREQUENT LIGHTNING AND A WIND GUST UP TO 45 MPH. EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING THE NEXT HOUR. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS STORM. KK
Special weather statement, Jul 5, 7:45 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 745 PM EDT WED JUL 5 2006 VAZ059-060045- CHARLOTTE VA- 745 PM EDT WED JUL 5 2006 ...THUNDERSTORMS WITH HEAVY RAINS THIS EVENING... AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF REDOAK...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...WYLLIESBURG AT 750 PM EDT...DRAKES BRANCH AT 800 PM EDT. ADDITIONAL SHOWERS AND THUNDERSTORMS WERE MOVING EAST ACROSS NORTHERN CHARLOTTE COUNTY. THESE STORMS CAN PRODUCE HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS UP TO 45 PM. RAINFALL RATE OF ONE TO THREE INCHES PER HOUR ARE POSSIBLE WITH THESE THUNDERSTORMS. PONDING OF WATER IS POSSIBLE IN POOR DRAINAGE AND LOW LYING AREAS. WATCH FOR RAPID RISES ALONG CREEKS ESPECIALLY WEST BRANCH WARDS FORK CREEK. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. KK
Special weather statement, Jul 5, 7:49 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 749 PM EDT WED JUL 5 2006 VAZ044-058-060115- HALIFAX VA-PITTSYLVANIA VA- 749 PM EDT WED JUL 5 2006 ...STRONG THUNDERSTORMS PASSING OVER SOUTHSIDE VIRGINIA... AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR DANVILLE TO 4 MILES NORTHEAST OF CHATHAM. THE LINE WAS MOVING NORTHEAST AT 25 MPH. THE THE LINE OF STRONG THUNDERSTORM WILL AFFECT EASTERN PITTSYLVANIA COUNTY THROUGH 8:15 PM...THEN EAST ACROSS MUCH OF HALIFAX COUNTY BETWEEN 8:00 AND 9:00 PM. OTHER STRONG STORMS WILL ALSO AFFECT NORTHERN HALIFAX COUNTY OVER THE NEXT HOUR AS WELL. WIND GUSTS TO 45 MPH ALONG WITH TORRENTIAL RAINFALL AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:13 PM EDT | Flash Flood Warning | RNK | Caswell | 4 hr |
Nearby
Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.